Alert archive / Kentucky / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 182, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 16, 2019, 5:05 PM CDT for Logan County, Simpson County, Warren County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2019, 5:05 PM CDT (22:05 UTC)
- Expired
- Jul 16, 2019, 5:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Logan County, KY, Simpson County, KY, Warren County, KY
The radar
The Ft Campbell radar (KHPX), 60 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
478 WUUS53 KLMK 162205 SVRLMK KYC141-213-227-162230- /O.NEW.KLMK.SV.W.0182.190716T2205Z-190716T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Louisville KY 505 PM CDT Tue Jul 16 2019 The National Weather Service in Louisville has issued a * Severe Thunderstorm Warning for... Southeastern Logan County in south central Kentucky... Central Simpson County in south central Kentucky... Southwestern Warren County in south central Kentucky... * Until 530 PM CDT. * At 505 PM CDT, a severe thunderstorm was located 10 miles east of Russellville, moving northeast at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Bowling Green, Crestmoor, Memphis Junction, Auburn, Woodburn, Hillsdale, Neosheo, Rich Pond, Rockfield and South Union. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3670 8671 3679 8681 3706 8653 3684 8632 TIME...MOT...LOC 2205Z 226DEG 42KT 3679 8670 HAIL...<.75IN WIND...60MPH $$ RJS
2 follow-up statements
324
WWUS53 KLMK 162220
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
520 PM CDT Tue Jul 16 2019
KYC141-213-162230-
/O.CAN.KLMK.SV.W.0182.000000T0000Z-190716T2230Z/
Logan KY-Simpson KY-
520 PM CDT Tue Jul 16 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN AND CENTRAL
SIMPSON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3683 8655 3683 8657 3690 8662 3695 8665
3706 8653 3689 8637 3682 8655
TIME...MOT...LOC 2220Z 226DEG 42KT 3693 8652
$$
KYC227-162230-
/O.CON.KLMK.SV.W.0182.000000T0000Z-190716T2230Z/
Warren KY-
520 PM CDT Tue Jul 16 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN WARREN COUNTY...
At 520 PM CDT, a severe thunderstorm was located over Memphis
Junction, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bowling Green, Memphis Junction, Crestmoor, Woodburn, Browning, Blue
Level, Rich Pond, Rockfield and Petros.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3683 8655 3683 8657 3690 8662 3695 8665
3706 8653 3689 8637 3682 8655
TIME...MOT...LOC 2220Z 226DEG 42KT 3693 8652
HAIL...<.75IN
WIND...60MPH
$$
RJS744
WWUS53 KLMK 162226
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
526 PM CDT Tue Jul 16 2019
KYC227-162236-
/O.EXP.KLMK.SV.W.0182.000000T0000Z-190716T2230Z/
Warren KY-
526 PM CDT Tue Jul 16 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WARREN COUNTY
WILL EXPIRE AT 530 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds to 50 mph and heavy rain are still possible with this
thunderstorm.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3683 8655 3683 8657 3690 8662 3695 8665
3706 8653 3689 8637 3682 8655
TIME...MOT...LOC 2226Z 226DEG 42KT 3696 8648
$$
RJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:47 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 16, 2:47 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Louisville KY 347 PM EDT Tue Jul 16 2019 .Short Term...(This evening through Wednesday) Updated at 330 PM EDT Tue Jul 16 2019 Afternoon satellite imagery reveals mostly sunny skies across much of central and eastern KY. Cloud cover has really been limited to our far western counties where scattered convection has been moving northeastward. Temperatures ranged from the upper 80s in the sun with 90-91 in the urban heat islands, to the upper 70s under the clouds in western KY. For the rest of the afternoon and evening, we will be watching the remnants of tropical cyclone Barry move northeastward through the region. Overall convection looks to come in several waves this afternoon. First wave is pushing through southern IN at the moment. Secondary wave is developing from near Evansville, IN southward into western TN. Atmosphere is modestly unstable with MLCAPE values in the 1200-1500 J/Kg range. There is a pocket of elevated effective SRH stretching from Owensboro northeastward into our far NW CWA. Overall surface flow remains rather unidirectional with some speed sheer, but not really seeing much in the way of low-level backed flow. The combo of MLCAPE and effect SRH may pose an isolated tornado risk over our far NW CWA over the next few hours. However, KLVX/KVWX Vrot values have been very low (20-25kt) and LCL heights are still around 800-1000m. Thus, probably going to see several reports of funnel clouds with the strongest storms. PWAT gradient was also seen across the region with values around 1.5- 1.7in across the Bluegrass region and then sharply rising to above 2 inches west of Evansville. So storms out west of I-65 will be capable of producing heavy rainfall. Flash flood risk is certainly there, especially where storms transverse over the same locations repeatedly or train over the same swath of land. Convective coverage should spread eastward into the I-65 corridor later this afternoon and into the evening hours. Just how far east we'll see it get is rather questionable. Much of the high resolution guidance keeps best chances of precipitation west of a line from about Frankfort to Tompkinsville. With that said, will keep high PoPs out west of I-65 and tapering it to chance PoPs out east. Moving into the overnight hours, convection is likely to diminish in coverage and intensity with the loss of heating. We'll probably see some scattered showers and possibly a storm overnight, though the best combo of moisture/instability looks to remain to our south. Will maintain chance PoPs overnight, but will monitor trends this evening and make further modifications as needed. Lows will remain mild with readings in the 70s. For Wednesday, upper trough axis will shift to the east along with the slug of tropical moisture associated with the remnants of Barry. Best chances of storms on Wednesday will likely be across the northeast half of the forecast area. Highs will be in the mid-upper 80s in most areas with a few spots hitting 90 once again. QPF amounts through the short term period will likely see basin averages around an inch, though some isolated amounts of 2-3 inches will be possible...especially in areas that see training of storms. The isolated nature of the high amounts and relative high FFG values across the region should preclude the need for a watch. That is not to say that isolated flash flooding in some areas could occur over the next 24 hours. && .Long Term...(Wednesday night through Tuesday) Updated at 345 PM EDT Tue Jul 16 2019 ...Excessive Heat Possible for End of Week through Weekend... Heights aloft begin rising Wednesday night behind the departing wave. At least scattered showers and storms look to linger east of I- 65 into late Wednesday evening. A period of dry weather is then likely for much of the area 06-12z Thursday morning. There is a weak NW to SE oriented boundary that drifts east from western KY and southern IL Thursday morning. 12z models show moisture pooling with sfc dewpoints above 75 F along with a subtle wind shift. Before substantial upper ridging can build overhead, this may be enough for isolated convection on Thursday, particularly west of I-65 in the morning hours. Coverage should remain limited with anticyclonic flow aloft and poor mid-level lapse rates. It will remain very humid in the wake of the current tropical remnants, however. Heat and humidity will be oppressive. Afternoon highs will reach the upper 80s to mid 90s with maximum heat indices in the upper 90s to mid 100s. Confidence in medium range guidance is fairly high in its depiction of a 593-594 mid-level ridge building over the Lower Ohio Valley Friday into Saturday. Afternoon highs should have no trouble reaching the low to mid 90s both days with peak heat indices of 100- 110 degrees. Will highlight the heat and humidity in an SPS and the HWO for now, but will likely need a Heat Advisory late in the week. The chances for precip return Sunday into early next week. Upper ridge will gradually retrograde westward, and a large northern trough drops southeast over the Great Lakes and Northeast US. A sfc cold front should drop south through the area in the Monday time frame, so bumped up rain chances for early next week. && .Aviation...(18Z TAF Issuance) Updated at 111 PM EDT Tue Jul 16 2019 Remnants of tropical cyclone barry will lift northeastward through the northern Ohio Valley this afternoon and evening. With this feature approaching, we'll see more widespread shower and thunderstorm activity. This activity is likely to affect KHNB/KBWG/KSDF through the afternoon and evening. Some isolated showers and storms may develop out in the I-75 corridor near KLEX, but more widespread coverage over there will likely not occur until around 17/00Z. Winds will be gusty this afternoon out of the southwest with sustained speeds of 10-15 knots and gusts to 25 kts. For the overnight period, scattered convection will be possible overnight so will continue a mention of VCSH in the TAFs. Winds will likely remain elevated overnight with speeds in the 10-12kt range. Model guidance suggests we'll see ceiling build down into the MVFR range after 17/10Z. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...MJ Long Term...EBW Aviation.....MJ
Hazardous weather outlook, Jul 16, 2:41 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 341 PM EDT Tue Jul 16 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-171945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 341 PM EDT Tue Jul 16 2019 /241 PM CDT Tue Jul 16 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. Scattered showers and thunderstorms are expected this afternoon and evening as the remnants of tropical cyclone Barry move through the Ohio Valley. Torrential rainfall, gusty winds, and lightning will be the main threats. Locations that see repeated episodes of heavy rainfall could see some localized flooding problems develop. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional thunderstorms are possible on Wednesday with locally heavy rainfall and gusty winds being the main threats. Toward the end of the week we will experience an increase in heat and humidity. Afternoon temperatures by late week and into the weekend will be in the low to mid 90s with afternoon heat indices topping out in the 100-105 degree range. .SPOTTER INFORMATION STATEMENT... Spotters should report any flooding today through tomorrow to the National Weather Service. && Other weather, hydrological, and climate information can be found at weather.gov/louisville. MJ/EBW
In the hours before
Special weather statement, Jul 16, 3:38 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Louisville KY
338 PM CDT Tue Jul 16 2019
KYZ071>073-162115-
Warren-Simpson-Allen-
338 PM CDT Tue Jul 16 2019
...A GUSTY SHOWER WILL AFFECT SOUTHEASTERN SIMPSON...WESTERN ALLEN
AND SOUTHEASTERN WARREN COUNTIES...
At 337 PM CDT, a shower was located near Portland, moving northeast
at 40 mph.
Winds in excess of 40 mph are possible with this shower.
Locations impacted include...
Bowling Green, Hardcastle, Allen Springs, West Fork, Clare,
Greenhill, Settle, Mcelroy Ford, Raley Ford and Alonzo.
LAT...LON 3665 8655 3699 8646 3692 8615 3692 8617
3691 8618 3691 8616 3665 8636 3665 8651
3664 8654
TIME...MOT...LOC 2037Z 204DEG 34KT 3670 8646
RJSSpecial weather statement, Jul 16, 3:42 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
442 PM EDT Tue Jul 16 2019
INZ083-162115-
Dubois-
442 PM EDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DUBOIS COUNTY...
At 442 PM EDT, a strong thunderstorm was located near Jasper, moving
northeast at 45 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Jasper, Huntingburg, Holland, Dubois, Bretzville, Dubois Crossroads,
Kellerville, Haysville, Duff and Thales.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3851 8693 3850 8691 3850 8688 3853 8683
3853 8669 3820 8694 3821 8707 3827 8707
TIME...MOT...LOC 2042Z 209DEG 40KT 3832 8697
JDG/CJPSpecial weather statement, Jul 16, 3:53 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
353 PM CDT Tue Jul 16 2019
KYZ026-061-162115-
Butler-Ohio-
353 PM CDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BUTLER AND SOUTH
CENTRAL OHIO COUNTIES...
At 353 PM CDT, a strong thunderstorm was located 9 miles northeast of
Dunmor, moving northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Mchenry, Rochester, South Hill, Huntsville, Prentiss, Shultztown,
Mining City, Aberdeen, Flener and Eden.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3740 8692 3729 8663 3708 8691 3710 8690
3711 8690 3711 8689 3713 8690 3713 8691
3714 8693 3718 8692 3718 8689 3719 8691
3722 8690 3723 8692 3724 8691 3724 8694
3726 8696 3726 8697 3730 8699
TIME...MOT...LOC 2053Z 218DEG 36KT 3721 8693
RJSSpecial weather statement, Jul 16, 4:29 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
429 PM CDT Tue Jul 16 2019
KYZ061-070-071-162200-
Warren-Logan-Butler-
429 PM CDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT LOGAN...SOUTHWESTERN BUTLER AND
NORTHWESTERN WARREN COUNTIES...
At 429 PM CDT, a strong thunderstorm was located 12 miles west of
Memphis Junction, moving northeast at 35 mph. In addition, gusty
winds from another storm are moving across west central Logan county.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Russellville, Anderson, Auburn, Lewisburg, Woodbury, Justice, Insco,
Gordonsville, Dimple and Spa.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3692 8706 3722 8667 3711 8638 3668 8690
3679 8706
TIME...MOT...LOC 2129Z 220DEG 29KT 3698 8671
RJSSpecial weather statement, Jul 16, 4:45 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Louisville KY
445 PM CDT Tue Jul 16 2019
KYZ070-072-162200-
Logan-Simpson-
445 PM CDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LOGAN AND SIMPSON
COUNTIES...
At 445 PM CDT, a strong thunderstorm was located 8 miles north of
Springfield, moving northeast at 50 mph.
Winds in excess of 40 mph are possible with this storm..
Locations impacted include...
Auburn, Adairville, Black Jack, Neosheo, Dot, Geddes, South Union,
Schley, Salmons and Keysburg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3665 8659 3664 8706 3669 8706 3690 8662
3665 8648 3665 8651 3663 8656
TIME...MOT...LOC 2145Z 235DEG 51KT 3662 8684
RJSSpecial weather statement, Jul 16, 4:53 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
453 PM CDT Tue Jul 16 2019
KYZ027-061-062-162230-
Grayson-Edmonson-Butler-
453 PM CDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUTLER...SOUTH
CENTRAL GRAYSON AND NORTHWESTERN EDMONSON COUNTIES...
At 453 PM CDT, a strong thunderstorm was located 8 miles southeast of
Morgantown, moving northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Lee, Caneyville, Roundhill, Black Gold, Broadway, Sadler, Nash,
Sunfish, Huff and Black Rock.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3753 8641 3731 8616 3716 8643 3717 8644
3715 8645 3715 8646 3719 8650 3719 8652
3718 8653 3718 8655 3719 8657 3718 8658
3720 8663
TIME...MOT...LOC 2153Z 224DEG 33KT 3715 8656
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:11 PM CDT | Special Weather Statement | LMK | Breckinridge | 34 min |
| Jul 16, 2:22 PM CDT | Special Weather Statement | LMK | Clark | 8 min |
| Jul 16, 3:38 PM CDT | Special Weather Statement | LMK | Allen | 37 min |
| Jul 16, 3:53 PM CDT | Special Weather Statement | LMK | Butler | 22 min |
| Jul 16, 4:29 PM CDT | Special Weather Statement | LMK | Butler, Logan | 31 min |
| Jul 16, 4:45 PM CDT | Special Weather Statement | LMK | Simpson | 15 min |
| Jul 16, 4:53 PM CDT | Special Weather Statement | LMK | Grayson | 37 min |
| Jul 16, 5:09 PM CDT | Special Weather Statement | LMK | Metcalfe | 36 min |
| Jul 16, 5:11 PM CDT | Special Weather Statement | LMK | Meade | 34 min |
| Jul 16, 5:26 PM CDT | Special Weather Statement | LMK | Warren | 19 min |
| Jul 16, 5:40 PM CDT | Special Weather Statement | LMK | Cumberland, Metcalfe, Monroe | 35 min |
| Jul 16, 6:01 PM CDT | Special Weather Statement | LMK | Green | 29 min |
| Jul 16, 6:10 PM CDT | Special Weather Statement | LMK | Cumberland, Monroe | 35 min |
| Jul 16, 6:43 PM CDT | Special Weather Statement | LMK | Clinton, Cumberland, Russell | 47 min |
| Jul 16, 6:58 PM CDT | Special Weather Statement | LMK | Larue | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.